Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 643, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 7, 2011, 11:33 PM CDT for Dunklin County, Pemiscot County, Missouri; Clay County, Arkansas; Lake County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2011, 11:33 PM CDT (04:33 UTC)
- Expired
- Jul 8, 2011, 12:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Clay County, AR, Dunklin County, MO, Pemiscot County, MO, Lake County, TN
The radar
The Paducah radar (KPAH), 112 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 10:39 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3551 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 16.5
The text
As transmitted, in the capitals the NWS used until 2016.
542
WUUS54 KMEG 080433
SVRMEG
ARC021-MOC069-155-TNC095-080515-
/O.NEW.KMEG.SV.W.0643.110708T0433Z-110708T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1133 PM CDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1215 AM CDT
* AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST.
FRANCIS...OR NEAR CAMPBELL...AND MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIGGOTT...
RECTOR...CAMPBELL...HAYTI...HAYWARD...HOMESTOWN...KENNETT...
MALDEN...TOWNLEY...BRIAN...VALLEY RIDGE...WILHELMINA...PROVIDENCE
AND MC GUIRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3662 8996 3639 8996 3639 8976 3643 8973
3640 8967 3641 8960 3648 8953 3650 8954
3650 8951 3650 8950 3641 8959 3639 8957
3609 8977 3627 9036 3664 9012
TIME...MOT...LOC 0433Z 291DEG 37KT 3642 9006
$$2 follow-up statements
725
WWUS54 KMEG 080456
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1156 PM CDT THU JUL 7 2011
ARC021-MOC069-080505-
/O.CAN.KMEG.SV.W.0643.000000T0000Z-110708T0515Z/
CLAY AR-DUNKLIN MO-
1156 PM CDT THU JUL 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUNKLIN AND
EASTERN CLAY COUNTIES IS CANCELLED...
AT 1155 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
LAT...LON 3639 8996 3639 8976 3643 8973 3640 8967
3641 8960 3648 8953 3650 8954 3650 8950
3641 8959 3639 8957 3609 8977 3615 8996
TIME...MOT...LOC 0455Z 291DEG 37KT 3634 8980
$$
MOC155-TNC095-080515-
/O.CON.KMEG.SV.W.0643.000000T0000Z-110708T0515Z/
PEMISCOT MO-LAKE TN-
1156 PM CDT THU JUL 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN LAKE AND PEMISCOT COUNTIES...
AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WARDELL...OR 9 MILES NORTHWEST OF HAYTI...MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRAGG CITY...
HAYTI...HAYWARD...HOMESTOWN...NORTH WARDELL...PASCOLA...
TINKERVILLE...GOBLER...PEACH ORCHARD...STEWART...STANLEY...SWIFT...
BAKERVILLE AND BRAGGADOCIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
&&
LAT...LON 3639 8996 3639 8976 3643 8973 3640 8967
3641 8960 3648 8953 3650 8954 3650 8950
3641 8959 3639 8957 3609 8977 3615 8996
TIME...MOT...LOC 0455Z 291DEG 37KT 3634 8980
$$545
WWUS54 KMEG 080512
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1212 AM CDT FRI JUL 8 2011
MOC155-TNC095-080522-
/O.EXP.KMEG.SV.W.0643.000000T0000Z-110708T0515Z/
PEMISCOT MO-LAKE TN-
1212 AM CDT FRI JUL 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAKE AND PEMISCOT
COUNTIES WILL EXPIRE AT 1215 AM CDT...
AT 1212 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3639 8996 3639 8976 3643 8973 3640 8967
3641 8960 3648 8953 3650 8954 3650 8950
3641 8959 3639 8957 3609 8977 3615 8996
TIME...MOT...LOC 0512Z 291DEG 37KT 3628 8960
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:42 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 7, 8:42 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 842 PM CDT THU JUL 7 2011 .UPDATE... UPDATE TO INCREASE TO CATEGORICAL POPS FOR A PORTION OF NORTHEAST ARKANSAS/MISSOURI BOOTHEEL AND LIKELY POPS IN A TIER OF COUNTIES JUST SOUTH ACROSS REMAINDER OF NORTHEAST ARKANSAS AND NORTHWEST TENNESSEE. && .DISCUSSION... ORGANIZED LINE OF THUNDERSTORMS BEGINNING TO MOVE SOUTHEAST INTO THE FORECAST AREA. UPDATED TO RAISE POPS TO REFLECT ONGOING SITUATION. UPDATED ZONES HAVE BEEN SENT. JLH && .PREV DISCUSSION... /ISSUED 611 PM CDT THU JUL 7 2011/ UPDATE... UPDATE TO INCREASE POPS THIS EVENING AND ADD IN SEVERE MENTION ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH CENTRAL ARKANSAS THIS EVENING AND SHOULD CONTINUE TO EVOLVE/EXPAND SOUTHEASTWARD INTO A MODERATELY UNSTABLE ENVIRONMENT. THESE STORMS HAVE LIKELY BEEN TRIGGERED BY A MID LEVEL SHORTWAVE EJECTING FROM THE NORTHERN PLAINS INTO THE MIDDLE MISSISSIPPI VALLEY IN NORTHWEST FLOW ALOFT. THE ENVIRONMENT IN ADVANCE OF THE CONVECTION IS CHARACTERIZED BY MLCAPE BETWEEN 1500-2500 J/KG...LI/S TO -8C...AND MID LEVEL LAPSE RATES AROUND 6.5 C/KM. THIS COMBINED WITH 30 TO 40 KTS OF DEEP LAYER FLOW ALONG THE SOUTHEAST FLANK OF THE SHORTWAVE SHOULD BE SUFFICIENT TO ALLOW FOR A FEW THUNDERSTORMS TO BECOME SEVERE THIS EVENING...ESPECIALLY ACROSS NORTHEAST ARKANSAS. THE CURRENT SLIGHT RISK APPEARS REASONABLE AND HAVE ADDED THIS BACK INTO LATEST FORECAST. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. PLAN TO CONTINUE TO MONITOR CONVECTIVE TRENDS THROUGH THE EVENING AND PROVIDE ADDITIONAL UPDATES AS NEEDED. UPDATED ZONES...GRIDS...AND HWO HAVE BEEN SENT. JLH && .PREV DISCUSSION... /ISSUED 359 PM CDT THU JUL 7 2011/ DISCUSSION...SATELLITE/UPPER AIR PROFILER TRENDS PLACE THE REMNANTS OF AN MCV ACROSS THE MID SOUTH THIS AFTERNOON WITH A WEAK 700 MB SHORTWAVE TROUGH LOCATED ACROSS SOUTHWEST MISSOURI/EASTERN KANSAS. AN UNTAPPED INSTABILITY AXIS COMBINED WITH LIFT FROM THE MESOSCALE CONVECTIVE VORTEX AND DIFFERENTIAL HEATING RESULTED IN AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY OCCURRING ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER AND ACROSS NORTHEAST MISSISSIPPI. OTHER AREAS HAVE REMAINED STABILIZED WITH LITTLE IF ANY SHOWER ACTIVITY DUE TO THE OVERNIGHT/MORNING CONVECTION. TEMPERATURES AS OF 3 PM CDT RANGE FROM THE 70S TO AROUND 80 WHERE SHOWERS AND THUNDERSTORMS HAVE COOLED TEMPERATURES AND REMAINING AREAS RANGING FROM THE 80S TO APPROACHING 90 DEGREES WHERE SUNSHINE HAS ALLOWED TEMPERATURES TO RECOVER. SHORT TERM SEVERE THUNDERSTORM POTENTIAL TONIGHT AND FRIDAY AND HEAT CONCERNS FOR LATE THIS WEEKEND INTO NEXT WEEK ARE THE MAIN CONCERNS IN THIS AFTERNOON/S FORECAST PACKAGE. LATEST 12Z SHORT TERM MODELS INDICATE A SHORTWAVE TROUGH ALONG WITH AN ASSOCIATED WEAK COLD FRONT WILL BEGIN TO DROP SOUTH INTO THE LOWER MISSISSIPPI TONIGHT AND ACROSS THE MID SOUTH BY FRIDAY. BASED ON AFTERNOON CONVECTIVE TRENDS...BELIEVE THAT DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS SHOULD DECREASE IN COVERAGE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. HOWEVER...AS THE FRONT APPROACHES AND A WEAK BUT SUFFICIENT 850 MB NOCTURNAL LOW LEVEL JET DEVELOPS...THINK CHANCES FOR SHOWERS AND THUNDERSTORMS MAY INCREASE ACROSS THE MID SOUTH...ESPECIALLY ACROSS AREAS WEST OF THE MISSISSIPPI RIVER AFTER MID NIGHT. THIS CONVECTIVE ACTIVITY WILL THEN SPREAD EAST ACROSS THE REMAINDER OF THE MID SOUTH ON FRIDAY. 0-6 KM BULK SHEAR VALUES BETWEEN 20-15 KTS MAY FAVOR QUASI-ORGANIZED MULTICELL TYPE SHOWERS AND THUNDERSTORMS OVERNIGHT INTO FRIDAY. PRECIPITABLE WATER VALUES AROUND 2 INCHES WILL BE FAVORABLE FOR LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL. THUS...THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND HEAVY RAINFALL. FOR SATURDAY INTO NEXT WEEK...LONG RANGE MODELS INDICATE UPPER LEVEL RIDGING BUILDING IN ACROSS THE LOWER MISSISSIPPI VALLEY. TEMPERATURES WILL RISE INTO THE MIDDLE 90S TO AROUND 100 DEGREES BY EARLY NEXT WEEK. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEXT WEEK MAINLY DURING THE AFTERNOON/EARLY EVENING HOURS AS CONVECTIVE TEMPERATURES ARE REACHED. HEAT INDEX READINGS MAY APPROACH OR EXCEED 105 DEGREES FOR SUNDAY INTO NEXT WEEK. THUS...HEAT ADVISORIES OR HEAT WARNINGS MAY BECOME NECESSARY DURING THIS TIMEFRAME. CJC && .AVIATION... UPPER LEVEL SHORTWAVE APPROACHING THE MIDSOUTH IS KEEPING CONFIDENCE HIGH FOR CONVECTION FOR THE OVERNIGHT AND ON FRIDAY. JBR WILL SEE THE INTIAL IMPACT OF THE TROUGH AND ADVANCING COLD FRONT. THEREFORE WENT WITH A TEMPO GROUP FROM 05Z TO 09Z FOR TSRA IN RESPONSE TO ONGOING CONVECTION TO THE WEST. EXPECTING THIS CONVECTION TO SPREAD EASTWARD TOWARDS JBR. OTHERWISE FOR JBR...KEPT VCSH IN THE TAF AND LOWERED CIGS TO MVFR FOR THE LATE MORNING PASSAGE OF THE COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT AND REMAIN NEAR 10KTS ON AVERAGE. EXPECT HIGHER WINDS IN HEAVIER CONVECTION. ELSEWHERE...FOR MEM...MKL...AND TUP KEPT VFR CONDITIONS WITH CB GROUPS IN FOR FRIDAY AFTERNOON AS COLD FRONT ADVANCES SOUTHWARD. WINDS WILL REMAIN IN THE 8-10KT RANGE TOMORROW WITH POSSIBLE HIGHER WINDS NEAR SITES EXPERIENCING THUNDERSTORMS. CDG && .PRELIMINARY POINT TEMPS/POPS... MEM 75 92 74 95 / 40 60 10 10 MKL 72 89 70 92 / 40 60 10 10 JBR 73 90 72 93 / 60 60 10 10 TUP 73 92 72 95 / 30 60 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 7, 11:02 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1102 PM CDT THU JUL 7 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-090615- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1102 PM CDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT FOR AREAS ALONG AND NORTH OF INTERSTATE 40...INCLUDING NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND MUCH OF WEST TENNESSEE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. THERE IS ALSO A SECONDARY THREAT FOR HEAVY RAINFALL AND ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID SOUTH ON FRIDAY. A COLD FRONT MOVING INTO THE AREA WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS. ANY THUNDERSTORM THAT BECOMES SEVERE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL ALSO BE A CONCERN. VERY HOT AND HUMID WEATHER WILL RETURN TO THE MID-SOUTH STARTING SUNDAY AND CONTINUING THROUGH THE BEGINNING OF NEXT WEEK. HEAT INDEX VALUES WILL LIKELY EXCEED 105 DEGREES AND MAY APPROACH 110 DEGREES. HEAT ADVISORIES OR WARNINGS MAY BE NEEDED STARTING SUNDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT ALONG AND NORTH OF INTERSTATE 40 AND MAY BE NEEDED AGAIN ON FRIDAY AREAWIDE. JLH
In the hours before
Local storm report, Jul 7, 10:41 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 PM CDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM TSTM WND DMG DALTON 36.42N 91.15W
07/07/2011 RANDOLPH AR FIRE DEPT/RESCUE
REPORTED TREES DOWN ON ROAD.
&&
CMLThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:08 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 52 min |
| Jul 7, 11:53 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 28 min |
| Jul 8, 3:42 PM CDT | Heat Advisory | MEG | Dunklin, Pemiscot | 46 hr |
| Jul 7, 9:41 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 64 min |
| Jul 7, 10:43 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 47 min |
| Jul 7, 11:20 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 40 min |
| Jul 7, 11:48 PM CDT | Flash Flood Warning | MEG | Randolph | 3 hr |
| Jul 8, 8:46 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.